Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 9, 2014, 1:29 PM EDT for Dooly County, Macon County, Georgia. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2014, 1:29 PM EDT (17:29 UTC)
- Expired
- Aug 9, 2014, 2:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Atlanta, GA
Counties Dooly County, GA, Macon County, GA
The radar
The Robins AFB radar (KJGX), 83 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 952 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
510
WWUS82 KFFC 091729
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EDT SAT AUG 9 2014
GAZ093-095-105-091800-
129 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN MACON...DOOLY AND HOUSTON COUNTIES UNTIL 200 PM EDT...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING SOUTHEAST AT
20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MACON...DOOLY AND HOUSTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FOUNTAINVILLE...BARTLETT...GARDEN
VALLEY...WHITEWATER STATE PARK...CLEARVIEW...OGLETHORPE...
MONTEZUMA...FLINT RIVER WMA...UNADILLA...PINEHURST...LILLY...
DOOLING...BYROMVILLE AND FIVE POINTS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3216 8404 3217 8403 3219 8405 3219 8410
3221 8414 3223 8414 3223 8417 3226 8422
3230 8423 3247 8412 3229 8366 3205 8384
TIME...MOT...LOC 1730Z 299DEG 17KT 3234 8407
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:24 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 9, 1:24 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 124 PM EDT SAT AUG 9 2014 .PREV DISCUSSION... /ISSUED 444 AM EDT SAT AUG 9 2014/ SHORT TERM /TODAY THROUGH SUNDAY/... SHORT TERM MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH SHORT TERM...HOWEVER THERE ARE DISCREPANCIES AND THEY DID NOT HANDLE THE SHOWERS/THUNDERSTORMS WELL YESTERDAY. SEVERAL UPPER LEVEL IMPULSES WILL IMPACT THE AREA...AS NAM IS OUTLIER IN DEVELOPING A SHORT WAVE OVER MS/AL BY THIS EVENING...AND SHOWS COLD AIR DAMMING SPREADING INTO NORTHEAST GA BY SUNDAY MORNING. FOR NOW..HAVE STAYED CLOSER TO GFS/ECMWF/SREF...KEEPING WINDS GENERALLY LIGHT OUT OF THE SOUTHWEST TO WEST AFTER THIS MORNING. WARM MOIST AIR WILL REMAIN ACROSS THE FORECAST AREA AS SURFACE LOW SLOWLY LIFTS INTO TN VALLEY THROUGH THE FORECAST PERIOD. THE WEAK FRONT WILL REMAIN ACROSS PORTIONS OF NORTH GA THROUGH TOMORROW PROVIDING A FOCUS FOR MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. ALTHOUGH BEST POP CHANCES WILL BE IN THE AFTERNOON INTO THE EVENINGS WITH THE BETTER INSTABILITIES... PRECIPITABLE WATERS WILL BE GREATER THAN 2 INCHES THROUGH THE PERIOD SO ANY STORM THAT DOES DEVELOP WILL HAVE THE POTENTIAL FOR LOCALLY HEAVY DOWNPOURS. MUCH OF THE FORECAST AREA HAS RECEIVED RAIN OVER THE PAST 24 HOURS AND WITH SATURATED GROUNDS PATCHY FOG AND LOW CLOUDS HAVE STARTED TO DEVELOP. ANTICIPATE LOW CLOUDS/PATCHY FOG TO LINGER INTO THE MID MORNING HOURS...HOWEVER WITH WEAK WAVES MOVING ACROSS AL INTO GA COULD SEE AREAS OF SHOWERS AND AN ISOLATED THUNDERSTORM MOVE ACROSS THE AREA. AS CLOUDS BEGIN TO SCATTER BY LATE MORNING ALLOWING HEATING EXPECT SHOWER/THUNDERSTORM ACTIVITY TO INCREASE THIS AFTERNOON. THIS WILL MAKE TEMPERATURE FORECASTS TRICKY AS AFTERNOON HIGHS WILL BE DEPENDENT UPON HOW LONG CLOUDS/RAIN LINGER AT ANY GIVEN LOCATION. MAV TEMPERATURES DID PRETTY WELL YESTERDAY AND PLAN TO START THERE AND ALLOW DAY SHIFT TO ADJUST AS NECESSARY. ATWELL LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... THE FORECAST AREA REMAINS IN A NORTHWEST FLOW AT THE START OF THE PERIOD WITH A COUPLE OF SHORT WAVES DROPPING SOUTHEAST INTO THE MID ATLANTIC STATES. AS THE UPPER TROUGH DEEPENS OVER THE GREAT LAKES A FRONT SHOULD GET PUSHED INTO GEORGIA ON TUESDAY. MODELS SHOW DRIER AIR SINKING INTO NORTH GEORGIA BY TUESDAY NIGHT AND CONTINUING INTO THE MIDDLE OF THE WEEK. HAVE SHOWN MINIMAL POPS FOR THE NORTH THROUGH FRIDAY...AND THE AIR MASS LOOKS STABLE ENOUGH ON THURSDAY SO HAVE LEFT POPS OUT FOR NORTHERN ZONES. GRADUAL INCREASE IN MOISTURE BEGINNING FRIDAY. MUCH COOLER NIGHTS EXPECTED MID WEEK...AFTERNOONS MOSTLY IN THE 80S. 41 && .AVIATION... 18Z UPDATE... MOST CIGS HAVE GONE OR WILL BE AT VFR BY 18Z ISSUANCE. CONVECTION IS BEGINNING AND SHOULD CONTINUE THROUGH THE AFTERNOON AND INTO THE EVENING. EXPECT MVFR CIGS TO REFORM LATE TONIGHT...BECOMING VFR LATE SUNDAY MORNING. WINDS HAVE GONE OR WILL SOON BE GOIN WEST/SOUTHWEST AND WILL MAINTAIN A WESTERLY DIRECTION THROUGH THE FORECAST. SPEEDS WILL REMAIN LESS THAN 10 KTS THROUGH THE FORECAST. //ATL CONFIDENCE... 18Z UPDATE... MEDIUM TO HIGH CONFIDENCE ON ALL ELEMENTS. 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 87 72 86 70 / 60 60 50 40 ATLANTA 88 72 86 73 / 60 60 50 40 BLAIRSVILLE 81 67 80 66 / 70 70 50 40 CARTERSVILLE 87 72 87 70 / 60 60 50 40 COLUMBUS 92 74 90 74 / 50 50 50 40 GAINESVILLE 84 71 82 71 / 60 60 50 40 MACON 91 73 89 72 / 60 60 50 40 ROME 88 72 87 71 / 60 60 50 40 PEACHTREE CITY 89 72 88 71 / 60 60 50 40 VIDALIA 91 74 91 75 / 60 50 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....41 AVIATION...ATWELL
Hazardous weather outlook, Aug 9, 12:10 PM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1210 PM EDT SAT AUG 9 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-100900- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1210 PM EDT SAT AUG 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF NORTH AND CENTRAL GEORGIA TODAY. THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. A FRONTAL BOUNDARY IS EXPECTED TO PUSH INTO NORTH GEORGIA AND INTERACT WITH PASSING UPPER LEVEL DISTURBANCES. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. DRIER AIR SHOULD SPREAD INTO NORTH GEORGIA BY THE MIDDLE OF THE WEEK...HOWEVER THERE WILL STILL WILL BE A CHANCE FOR A FEW THUNDERSTORMS... ESPECIALLY OVER CENTRAL GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Local storm report, Aug 9, 10:57 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1057 AM EDT SAT AUG 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND DMG 1 SE FLOYD 33.84N 84.58W
08/08/2014 COBB GA PUBLIC
PUBLIC REPORTED 4 TREES AND MULTIPLE LARGE LIMBS DOWN
ALONG FLOYD ROAD.
&&
EVENT NUMBER FFC1400781
20Special weather statement, Aug 9, 1:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EDT SAT AUG 9 2014
GAZ093-095-105-091800-
129 PM EDT SAT AUG 9 2014
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN MACON...DOOLY AND HOUSTON COUNTIES UNTIL 200 PM EDT...
AT 127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WHITEWATER STATE PARK...MOVING SOUTHEAST AT
20 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MACON...DOOLY AND HOUSTON COUNTIES THROUGH 200 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE FOUNTAINVILLE...BARTLETT...GARDEN
VALLEY...WHITEWATER STATE PARK...CLEARVIEW...OGLETHORPE...
MONTEZUMA...FLINT RIVER WMA...UNADILLA...PINEHURST...LILLY...
DOOLING...BYROMVILLE AND FIVE POINTS. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3216 8404 3217 8403 3219 8405 3219 8410
3221 8414 3223 8414 3223 8417 3226 8422
3230 8423 3247 8412 3229 8366 3205 8384
TIME...MOT...LOC 1730Z 299DEG 17KT 3234 8407The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:05 PM EDT | Special Weather Statement | FFC | Cobb, Coweta, Douglas, Fulton, Heard, Paulding | 55 min |
| Aug 8, 8:07 PM EDT | Special Weather Statement | FFC | Toombs | 38 min |
| Aug 8, 8:09 PM EDT | Special Weather Statement | FFC | Pulaski | 51 min |
| Aug 8, 8:31 PM EDT | Special Weather Statement | FFC | Toombs | 44 min |
| Aug 8, 8:55 PM EDT | Special Weather Statement | FFC | Bleckley | 50 min |
| Aug 8, 9:03 PM EDT | Special Weather Statement | FFC | Treutlen | 42 min |
| Aug 8, 9:05 PM EDT | Special Weather Statement | FFC | Webster | 40 min |
| Aug 8, 9:19 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 41 min |
| Aug 8, 10:09 PM EDT | Special Weather Statement | FFC | Webster | 51 min |
| Aug 8, 11:31 PM EDT | Special Weather Statement | FFC | Webster | 59 min |
| Aug 9, 2:13 PM EDT | Special Weather Statement | FFC | Ben Hill | 32 min |
| Aug 9, 2:59 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Troup | 46 min |
| Aug 9, 4:02 PM EDT | Special Weather Statement | FFC | Taylor | 28 min |
| Aug 9, 4:33 PM EDT | Special Weather Statement | FFC | Marion, Schley | 27 min |
| Aug 9, 5:00 PM EDT | Special Weather Statement | FFC | Upson | 30 min |
| Aug 9, 5:29 PM EDT | Special Weather Statement | FFC | Carroll | 46 min |
| Aug 9, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 44 min |
| Aug 9, 5:53 PM EDT | Special Weather Statement | FFC | Chattahoochee, Muscogee | 52 min |
| Aug 9, 5:55 PM EDT | Special Weather Statement | FFC | Marion, Schley | 65 min |
| Aug 9, 5:57 PM EDT | Special Weather Statement | FFC | Paulding | 33 min |
| Aug 9, 6:19 PM EDT | Special Weather Statement | FFC | Douglas | 41 min |
| Aug 9, 6:34 PM EDT | Special Weather Statement | FFC | Cobb, Paulding | 26 min |
| Aug 9, 6:37 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Fulton | 38 min |
| Aug 9, 6:42 PM EDT | Flash Flood Warning | FFC | Chattahoochee, Marion, Muscogee | 6 hr |
| Aug 9, 6:43 PM EDT | Special Weather Statement | FFC | Butts, Lamar, Monroe | 32 min |
| Aug 9, 7:11 PM EDT | Special Weather Statement | FFC | Butts, Monroe | 34 min |
| Aug 9, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Douglas, Fulton, Henry | 49 min |
| Aug 9, 7:55 PM EDT | Special Weather Statement | FFC | Jasper, Jones, Putnam | 35 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.